MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8698G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Granuloma (1876); Unspecified Infection (1930)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a face and neck lift with platysmaplasty with upper and lower blepharoplasty with deep plane mid facelift on an unknown date and suture was used on the eye lid.Post-op, the patient developed an atypical mycobacterium infection.The patient was treated with betamethasone cream and doxycycline.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: patient age: 73 gender: female weight: 141 pounds bmi: 22 date and name of index surgical procedure? face and neck lift with platysmaplasty with upper and lower blepharoplasty with deep plane mid facelift the diagnosis and indication for the index surgical procedure? facial aging were any concomitant procedures performed? no what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open on what tissue was the suture used? 5-0 prolene what was the tissue condition (normal, thin, calcified, fragile, diseased)? thin for the original intended closure, how were all layers closed? running prolene suture how was the suture placed (interrupted or continuous)? continuous please describe the patient manifestations of the reported infection (location, severity, appearance).Local redness around bilateral eyelids please provide the onset date/time of infection from the initial surgical procedure.Approx.1-2 weeks were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? intra and post operation were cultures and sensitivities performed? if so, please provide the results.+ for t cells cd3, 4, 5, 7, 8 (cd4:8 ratio is 2:1) how much and what type of drainage is present in this wound? none at this please describe any medical intervention performed including medication name and results.Betamethasone cream bid, doxycycline 100mg daily were any pre-op cleansing procedures changed recently? if yes, please describe.No did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no other relevant patient history/concomitant medications? no what is the physician¿s opinion as to the etiology of or contributing factors to this event? preliminary results show granulomatous infiltration c/w infection per md.What is the patient's current status? pt's being treated my md for presumed mycobacterium.Additional information was requested, and the following was obtained: please provide the following clarification: what size suture was used on each eye? 5-0 prolene was a prolene 5/0 and a prolene 4/0 used on each eye? no, only a 5-0 prolene was used.Or was a prolene 5/0 used on one eye and a prolene 4/0 used on the other eye? only a 5-0 prolene was used on each eye.If only a prolene 5/0 was used on each eye, please explain why samples from prolene 4/0 were also returned.The 4-0 prolene should not have been returned.That was a mistake.Is there any complaint against the prolene 4/0? there are no complaints against the 4-0 prolene.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H6: component code: g07002 - no device problem found.H6: investigation findings: c22 - photo review.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection revealed that one open box with six (6) unopened samples was received for analysis.Product code: 8698g.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.The sutures were dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.A photo was provided showing two boxes - one labeled product code: 8698g, lot: thbcjj, and the other labeled product code: 8682g, lot: 101kgp.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.As an absorbable device, prolene suture may act transiently as a foreign body.Acceptable surgical practices should be followed for the management of contaminated or infected wounds.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 udi number.

Brand Name
PRLNE BLU 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24417026
Report Number2210968-2026-01873
Device Sequence Number10569839
Product Code GAW
UDI-Device Identifier10705031019232
UDI-Public(01)10705031019232(17)280630(10)THBCJJ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8698G
Device Lot NumberTHBCJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer02/06/2026
02/25/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date02/24/2026
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight64 KG